Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had meniere's disease. Now getting whooshing sound in both ears. Looking for suggestion

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1984
Answered : 1971 Questions
My mother is 76, she suffered from meniers but that stopped 2 years. She has suddenly getting load whooshing noises in both ears despite havinf hearing aids.
Posted Thu, 18 Apr 2013 in Ear, Nose and Throat Problems
Answered by Dr. A.K. Srivastava 1 hour later

Thanks for writing to H.C.M. for your query.

I have gone through your query regarding whooshing sound in both ears of your mother, Though she had been diagnosed as menier's about 2 years back and she took treatment and she remain asymptomatic for quite long . She is using hearing aids as well.

Considering all aspect of your complaints and co-relating it with previous history of illness of your mother the possibilities at present are -

(a) Recurrence of menier's disease.

(b) Senile Tinnitus.- because problem is bilateral.

(c) Sudden rise in B.P.(Hypertension)

For treatment she should be investigated on the line of menier's disease and than plan accordingly.Meanwhile she can take- caroverine, cyclospasmol and methicobalamine along with tranquilliser.

Ther are hearing aids with tinnitus masker, that may be also helpful.


Above answer was peer-reviewed by
Follow-up: Had meniere's disease. Now getting whooshing sound in both ears. Looking for suggestion 14 hours later
Is there any treatment if the problem is Senile Tinnitus problem bilateral?
Answered by Dr. A.K. Srivastava 9 hours later

Welcome again in H.C.M.

If your mother is diagnose as having senile tinnitus bilateral than to treat it by medicines is usually not successful. Best way is to use hearing aid with tinnitus masker

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor